Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 27, 2000, 2:47 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2000, 2:47 PM EDT (18:47 UTC)
- Expired
- Jun 27, 2000, 3:30 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 271851 COR
SVRNYC
CTC007-009-271930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
250 PM EDT TUE JUN 27 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHERN CONNECTICUT...
NORTHERN MIDDLESEX...
EASTERN NEW HAVEN...
* UNTIL 330 PM EDT...
* AT 247 PM A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF
WALLINGFORD IN EAST CENTRAL NEW HAVEN COUNTY...MOVING NORTHEAST AT
20 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORM SHOULD BE IN
THE VICINITY OF...
MERIDEN AROUND 255 PM...
MIDDLETOWN...PORTLAND AROUND 300 PM...
REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4144 7292 4131 7275 4161 7228 4179 7251What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 215 PM EDT TUE JUN 27 2000 WILL GET PRODUCTS OUT ASAP. SEVERE THUNDERSTORM WATCH ENTIRE FORECAST AREA UNTIL 8 PM. ONCE AGAIN...FEEL THE HEAVY RAIN AND POSSIBLE FLASH FLOODING BIGGEST CONCERN. HAIL POSSIBLE WITH LARGE INSTABILITY AND WET BULB ZERO AROUND 10K. THESE STORMS WILL MOVE THROUGH MAINLY LATE AFTERNOON AND EVENING SO WILL INCLUDE A THROUGH THIS EVENING PERIOD. THEN...SKIES BECOME PARTLY CLOUDY THEREAFTER. DRIER AIR WORKS IN SO LOWER HUMIDITY LEVELS FOR WEDNESDAY. THEN AS PHI NOTED...BIG DIFFERENCES WED NIGHT AND THURSDAY WITH AVN MUCH DIFFERENT. I TOO WILL LEAN TOWARD ETA SOLUTION AND GO WITH 50 POP FOR THURSDAY AS WAVE MOVES ALONG FRONT. GUIDANCE TEMPS LOOK OK. MARINE: BUOY SOUTH OF LI CONTINUES TO REPORT UP TO 5.2 FEET. SMALL CRAFT ADVISORY FOR CSTL WATERS FOR SEAS REMAINS UP THROUGH EVENING. .OKX...SMALL CRAFT ADVISORY CSTL WATERS S OF LI (ANZ355-353-350) WICHROWSKI
In the hours before
Special weather statement, Jun 27, 2:16 PM EDT, 31 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-280000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 300 PM EDT TUE JUN 27 2000 ...THE NATIONAL WEATHER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 8 PM... A COLD FRONT SLOWLY MOVING INTO OUR AREA FROM THE NORTH AND WEST WILL PUSH JUST TO OUR SOUTH TONIGHT. SHOWERS AND THUNDERSTORMS OUT AHEAD OF THIS FRONT WILL MOVE THROUGH FROM WEST TO EAST THROUGH THE EVENING HOURS. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINS...GUSTY WINDS AND POSSIBLE HAIL. THE SEVERE THREAT WILL COME TO END AS THE EVENING WEARS ON DUE TO LACK OF DAYTIME HEATING AND COLD FRONTAL PASSAGE. WICHROWSKI T
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:27 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 48 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.